Insomnia and Iodine

by Arshad M Sheik
(Durban , South Africa)

I've been diagnosed as being hypothyroidism and put a dose of Euthrox(0.1mcg).After about 3 months of taking this daily,i now have severe insomnia.My mind just wouldn't shut off at night and have Intense dreams under medication(2 mg Dorminoct) which I've been taking to help me sleep.All this started after the iodine ( Euthrox) medication.This is now going on for a month and also I've stopped taking the Euthyrox for about two weeks.I'm still not sleeping naturally!

Can this be related!

AM Sheik


Wow! It sound like your body is revolting against the sleep routine. I don't know that the iodine is the culprit since you stopped taking it two weeks ago and you are still having problems.

I did some Internet Searching and I found this website that suggest taking a natural supplement may help reestablish your sleep pattern. Point of Return which deals with addiction to heavy duty sleeping medication which is what you are taking. You might take a look at that site for more information.

Some people have difficulty with the iodine because their body is toxic. The toxins are released when the iodine is added.

The body needs to clear the toxins out and you may experience adverse reactions - insomnia could be one of those results. You might want to think about a detoxification program to see if this helps.

I just added this page to the site. Take a look at Full Body Detox which cleans your water and detoxifies your body at the same time.

Let me know what you decide to do. Good luck.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Iodine Help Line.